# SDR FQAR20150729083

- Difficulty date: July 29, 2015
- Submitted: July 30, 2015
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N917PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843306
- Aircraft time: 16,950 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: 455350
- Condition: Separated
- Location: Zone 100
- Part time: 561 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, THE THROTTLE CABLE WAS FOUND PULLED APART.  THE SEPARATION WAS AT THE SWAGE ON THE CARBURETOR END.  HAD THIS DEFECT GONE UNCORRECTED, IT WOULD HAVE LED TO A LOSS OF THROTTLE CONTROL.  THIS CABLE HAD BEEN IN SERVICE 6 MONTHS.  SPECULATE THAT MAYBE THE CABLE IS NOT SWAGED & CRIMPED ENOUGH.  IT HAS BEEN NOTED AT THIS REPAIR STATION THAT THIS FAILURE IS VERY COMMON.  RESOLVED THE ISSUE BY BUYING AN AFTERMARKET CABLE THAT DOES NOT SUFFER FROM THE SAME ISSUES.
